Alert archive / Iowa / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 83, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 3, 2001, 3:19 AM CDT for Clinton County, Jackson County, Iowa. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2001, 3:19 AM CDT (08:19 UTC)
- Expired
- Jul 3, 2001, 4:00 AM CDT
- In force
- 41 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties
Counties Clinton County, IA, Jackson County, IA
The radar
The Quad Cities radar (KDVN), 47 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.3 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1617 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
376 WUUS53 KDVN 030819 SVRMLI IAC045-097-030900- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 319 AM CDT TUE JUL 3 2001 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLINTON COUNTY IN EAST CENTRAL IOWA JACKSON COUNTY IN EAST CENTRAL IOWA * UNTIL 400 AM CDT * AT 318 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL OVER MAQUOKETA MUNICIPAL AIRPORT...OR 4 MILES WEST OF MAQUOKETA...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM IS EXPECTED TO BE NEAR... MAQUOKETA MUNICIPAL AIRPORT BY 320 AM CDT. MAQUOKETA BY 325 AM CDT. DELMAR BY 330 AM CDT. CHARLOTTE BY 345 AM CDT. THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. NICHOLS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:25 AM CDT, 54 minutes earlier.
Area forecast discussion, Jul 3, 2:25 AM CDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 225 AM CDT TUE JUL 3 2001 NW FLOW CONTINUES AT UPPER LEVELS ACROSS CWFA WITH LONG WAVE RIDGE OVER WESTERN CONUS AND . AT LOWER LEVELS...H85 WARM FRONT STRETCHED FROM NEB PANHANDLE EAST INTO S CENTRAL IA ON 00Z UPPER AIR ANALYSIS. H5 SHORT WAVE EVIDENT ON WATER VAPOR MOVING INTO S CENTRAL SOUTH DAKOTA HELPING TO PUSH ALONG LARGE MCS OCCURRING ALONG LOW LEVEL BAROCLINIC AXIS. MAIN FORECAST CHALLENGE IS HANDLING OF POPS...SKY COVER...AND TEMPERATURES IN FIRST PERIOD AS ON-GOING CONVECTION MOVING INTO WESTERN IA AND CURRENTLY DEVELOPING IN PORTIONS OF CWA AFFECT AREA THIS MORNING. ALL MODELS INITIALIZED THE SHORTWAVE AND VORT MAX OVER WRN SD AT 00Z AND PREDICTED MCS ACTIVITY. AVN WAS SUPERIOR IN QPF LOCATION...WITH ETA AND NGM TOO FAR EAST INTO SE IA BY 06Z. BASED ON THIS...AND RECENT PERFORMANCE...AVN IS MODEL OF CHOICE. 06Z SURFACE ANALYSIS SHOWS SURFACE FRONT EXTENDING EAST FROM LOW BETWEEN KLBF AND KMCK EAST INTO SW IA WHERE DEWPOINTS IN LOWER 70S. LARGE AREA OF TSRA OCCURING ALONG AND NORTH OF WARM FRONT OVER EASTERN NE AND W CENTRAL IA BEGINNING TO TURN SE AS EXPECTED AND WILL MAINLY IMPACT AREAS SOUTH OF I-80 THIS MORNING. HOWEVER... 3 HOUR PRESSURE FALL AXIS AT 06Z EXTENDING FROM CENTRAL IA TO NEAR KORD BEGINNING TO LIGHT UP ON AREA 88DS WITH HIGH BASED CONVECTION THAT WILL IMPACT AREAS NORTH OF I-80 AS WELL THROUGH SUNRISE. AVN SHOWS IMPRESSIVE UPPER DIVERGENCE AND MID LEVEL OMEGA OVER SE IA AT 12Z AS H5 SHORTWAVE MOVES THROUGH. PRECIPITABLE H20 OF 1.5 TO OVER 2 INCHES INDICATES HEAVY RAINFALL POTENTIAL THIS MORNING BUT FLOODING NOT A BIG CONCERN DUE TO RECENT DRY WEATHER AND HIGH FFG VALUES. SEVERE THREAT LOOKS MARGINAL AS NOCTURNAL JET DIMINISHES AND BETTER LOW LEVEL MOISTURE AXIS REMAINS TO WEST...BUT CANNOT RULE OUT ISOLATED LARGE HAIL PRODUCERS. WILL GO WITH LIKELY TO CATEGORICAL FOR THIS MORNING ALL ZONES...WAITING UNTIL LAST MINUTE FOR APPROPRIATE WORDING. AFTER CURRENT COMPLEX MOVES THROUGH...PROBLEM WILL BE WHERE MAIN FRONT AND OUTFLOW BOUNDARIES LAY OUT IN AFTERNOON FOR REDEVELOPMENT POTENTIAL. MAIN FRONT WILL LIKELY STAY SOUTH TO SW OF FORECAST AREA AND WILL KEEP 50 PERCENT POPS IN SOUTH AND CUT TO 40 PERCENT IN NORTH FOR AFTERNOON AS WEAK SURFACE HIGH BUILDS INTO CENTRAL IA. TEMPERATURES SHOULD RISE INTO 80S AS SKIES CLEAR BEHIND CURRENT MCS AND WILL STAY CLOSE TO MAV HIGHS. WEAK COLD FRONT PUSHES SOUTH OUT OF CANADA INTO NORTHEAST IA LATE TONIGHT AND MAY TRIGGER SOME CONVECTION AND WARRANT KEEPING LOW SCATTERED POPS IN ZONES. GUIDANCE ALSO SUGGESTING ANOTHER CENTRAL PLAINS MCS TONIGHT...BUT SHOULD BE FURTHER TO SOUTH WITH POSSIBLE IMPACT ON SOUTHERN ZONES TOWARD WEDNESDAY MORNING AND WILL HAVE TO PLACE WORDING FOR LINGERING MORNING RAIN IN SOUTH...OTHERWISE DRY ON 4TH. H85 TEMPERATURES INDICATE SLIGHTLY COOLER HIGHS ON WED AND WENT CLOSER TO COOLER MAV. REINFORCING SHOT OF COOL AIR PUSHES THROUGH LATE WED NIGHT FOR MUCH COOLER HIGHS ON THURSDAY AND CURRENT EXTENDED FORECAST HANDLES THIS WELL. .DVN... IA...NONE. IL...NONE. MO..6.NONE. SHEETS
Nearby
Severe Thunderstorm Warnings in Iowa, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.